Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 290, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 31, 2014, 11:49 PM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 11:49 PM CDT (04:49 UTC)
- Expired
- Sep 1, 2014, 12:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUUS53 KDMX 010449
SVRDMX
IAC123-135-179-010530-
/O.NEW.KDMX.SV.W.0290.140901T0449Z-140901T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 1230 AM CDT
* AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHWEST OF OSKALOOSA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...FREMONT...
BEACON...UNIVERSITY PARK...ROSE HILL...KIRKVILLE...LEIGHTON...
KEOMAH VILLAGE...OSKALOOSA MUNICIPAL AIRPORT AND LAKE KEOMAH STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHWEST IOWA.
LAT...LON 4114 9288 4116 9288 4116 9287 4136 9287
4135 9241 4116 9241 4116 9218 4107 9218
TIME...MOT...LOC 0449Z 274DEG 33KT 4123 9280
HAIL...0.75IN
WIND...60MPH
$$
PODRAZIK2 follow-up statements
133 WWUS53 KDMX 010514 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1214 AM CDT MON SEP 1 2014 IAC123-135-179-010530- /O.CON.KDMX.SV.W.0290.000000T0000Z-140901T0530Z/ MAHASKA IA-MONROE IA-WAPELLO IA- 1214 AM CDT MON SEP 1 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR SOUTHEASTERN MAHASKA...NORTHEASTERN MONROE AND NORTHWESTERN WAPELLO COUNTIES... AT 1213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF DELTA...OR 9 MILES EAST OF OSKALOOSA...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... OSKALOOSA...EDDYVILLE...FREMONT...UNIVERSITY PARK...ROSE HILL... KEOMAH VILLAGE...OSKALOOSA MUNICIPAL AIRPORT AND LAKE KEOMAH STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4135 9241 4116 9241 4116 9265 4136 9264 TIME...MOT...LOC 0513Z 251DEG 21KT 4127 9247 HAIL...0.75IN WIND...60MPH $$ PODRAZIK
573
WWUS53 KDMX 010527
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT MON SEP 1 2014
IAC123-135-179-010535-
/O.EXP.KDMX.SV.W.0290.000000T0000Z-140901T0530Z/
MAHASKA IA-MONROE IA-WAPELLO IA-
1227 AM CDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA...
NORTHEASTERN MONROE AND NORTHWESTERN WAPELLO COUNTIES WILL EXPIRE AT
1230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR EASTERN IOWA.
LAT...LON 4135 9241 4116 9241 4116 9265 4136 9264
TIME...MOT...LOC 0523Z 274DEG 33KT 4127 9247
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 7:10 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 31, 7:10 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 710 PM CDT SUN AUG 31 2014 .SHORT TERM /TONIGHT/... ISSUED AT 422 PM CDT SUN AUG 31 2014 SEVERE WEATHER AND HEAVY RAIN POTENTIAL ARE THE PRIMARY FORECAST CONCERNS OVERNIGHT. WARM ADVECTION BASED ELEVATED SHOWERS AND THUNDERSTORMS CURRENTLY ONGOING OVER WESTERN IOWA WITH THE MAIN FOCUS OVER THE WEST CENTRAL PORTION OF THE STATE. THIS HAS RESULTED IN AN EXPANSIVE CLOUD DECK OVER CENTRAL IOWA AND HAS LED TO SFC BASED CAPPING THROUGH THE AREA. THE SFC INSTABILITY IS MUCH STRONGER INTO SOUTHWEST NEBRASKA AND NORTHEAST KANSAS AND THIS SHOULD BE THE AREA FOR SURFACE BASED DEVELOPMENT. STORMS MAY BE INITIALLY SUPERCELLULAR OVER THAT REGION BUT SHOULD GRADUALLY TRANSITION TO A MORE LINEAR THREAT AS THE SYSTEM ADVANCES INTO WESTERN AND CENTRAL IOWA. STILL POTENTIAL FOR AN ISOLATED TORNADO THUS THE REASON FOR THE INCLUSION OF A FEW WESTERN COUNTIES IN THE CURRENT TORNADO WATCH. THE INSTABILITY AXIS WILL INCREASE ACROSS CENTRAL IOWA AS THE LOW LEVEL JET INCREASES AND POOLING OF MOISTURE OCCURS AHEAD OF THE COLD FRONT. A VIGOROUS UPPER LEVEL SHORT WAVE/PV ANOMALY WILL ARRIVE THIS EVENING WILL HELP STORMS BECOME MORE WIDESPREAD OVERNIGHT. STORMS INITIALLY SHOULD BE MOVING NEARLY PARALLEL TO THE INSTABILITY WHICH WILL LEAD TO THE POTENTIAL FOR TRAINING STORMS. DEVELOPING COLD POOLS AND THE THREAT FOR DAMAGING WIND GUSTS ARE EXPECTED THE PRIMARY SEVERE WEATHER THREAT. HEAVY RAINFALL IS ALSO ANOTHER ISSUE OVERNIGHT. CURRENT PWAT VALUES ARE LESS THAN IMPRESSIVE AND GENERALLY UNDER 1.5 INCHES. HOWEVER SHOULD HAVE POOLING OVERNIGHT AS ADDITIONAL MOISTURE ARRIVES AND WILL PUSH VALUES TO NEAR 1.75 INCHES AND WILL HELP LEAD TO FAVORABLE CONDITIONS FOR WARM RAIN PROCESSES. HAVE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHWEST QUARTER OF THE AREA WHERE THE LOWEST FLASH FLOOD GUIDANCE VALUES EXIST IN ADDITION TO THE HIGHEST THREAT FOR HEAVY RAINFALL. BEST POTENTIAL WILL BE BETWEEN 00-09Z WITH THE DES MOINES METRO THREAT BETWEEN 03-07Z. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 405 PM CDT SUN AUG 31 2014 COLD FRONT TO MOVE THROUGH TONIGHT AND BE STRETCHED ACROSS THE FAR SOUTHEASTERN CWA BY MONDAY MORNING. SOME LINGERING STORMS OR ADDITIONAL DEVELOPMENT ALONG THE FRONT POSSIBLE THROUGH THE MORNING/EARLY AFTERNOON HOURS AS SOUTHERLY FLOW AND THETA E ADVECTION IN PLACE. SECONDARY PUSH OF COOLER AIR ALONG WITH ENERGY ALOFT TO SLIDE THROUGH NORTHERN IOWA/SOUTHERN MINNESOTA. COULD SEE SOME CHANCES FOR PRECIP WITH THIS ENERGY AS WELL...BUT MAJORITY OF PRECIP EXPECTED TO REMAIN NORTH/EAST OF THE CWA. STILL SOME WEAK INSTABILITY AROUND WITH COOLER AIR MOVING IN ALOFT...AND WEAK BOUNDARY SO HAVE KEPT SOME SMALL POPS ACROSS THE NORTH/EAST FOR MONDAY AFTERNOON. ADDITIONAL PRECIPITATION CHANCES EXPECTED ACROSS NORTHERN IOWA FOR MONDAY NIGHT...AS ANOTHER WEAK WAVE MOVES THROUGH ALOFT...WITH DRY CONDITIONS EXPECTED TUESDAY INTO EARLY TUESDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION BRIEFLY. RETURN FLOW SETS UP TUESDAY NIGHT...WITH A WARM FRONT ALOFT LIFTING NORTH NORTHEAST INTO THE CWA TUESDAY NIGHT. THIS FRONT IS ASSOCIATED WITH A DEVELOPING AREA OF LOW PRESSURE ALONG THE WESTERN HIGH PLAINS. MOISTURE TO INCREASE ACROSS THE STATE LATE TUESDAY NIGHT INTO WEDNESDAY AS SOUTHERLY FLOW INCREASE OFF THE GULF. COULD SEE SOME THUNDERSTORMS DEVELOP ALONG THE BOUNDARY LIFTING NORTH THROUGH THE CWA LATE TUESDAY NIGHT INTO WEDNESDAY. DEWPOINTS PUSH INTO 70S WEDNESDAY...WITH HUMID CONDITIONS RETURNING TO THE CWA. UPPER LEVEL WAVE TO PUSH EASTWARD FROM THE ROCKIES THROUGH THE CENTRAL US LATE IN THE WEEK. SFC LOW TO TRACK THROUGH THE GREAT LAKES REGION...WITH TRAILING COLD FRONT EXPECTED TO DROP THROUGH THE CWA LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE STATE WITH HIGH PRESSURE AND MAINLY DRY CONDITIONS EXPECTED INTO THE WEEKEND. EXTENDED RANGE TRYING TO BRING A WEAK SYSTEM THROUGH LATE IN THE WEEKEND...BUT LOOKS LIKE MAIN TRACK OF THE SYSTEM WILL BE JUST OFF TO THE NORTH AND EAST FOR NOW. AS FOR TEMPERATURES...EXPECT WARMING TEMPS MONDAY THROUGH WEDNESDAY WITH TEMPS NEAR OR ABOVE AVERAGE...WITH A COOL OFF TO SLIGHTLY BELOW AVERAGE TEMPS FOR THE WEEKEND. && .AVIATION...01/00Z ISSUED AT 708 PM CDT SUN AUG 31 2014 PRIMARY CONCERN WILL OBVIOUSLY BE CONVECTIVE TRENDS AND ASSOCIATED CATEGORY DEGRADATION. STORMS SHOULD BE QUITE ACTIVE THIS EVENING WITH PLENTY OF LIGHTNING...GUSTY WINDS AND HAIL. DETAILS ON HOW LOW INDIVIDUAL STORMS GO HAVE LITTLE PREDICTABILITY SO STARTED WITH IFR BUT CERTAINLY COULD GO LOWER. EXPECT THIS CONVECTION TO PERSIST THROUGH MUCH OF THE EVENING FOLLOWED BY MORE TRANQUIL VFR CONDITIONS INTO MON MORNING. && .HYDROLOGY... ISSUED AT 1241 PM CDT SUN AUG 31 2014 CONCERNS FOR FLOODING CONTINUE VERY LATE THIS AFTERNOON AND TONIGHT. CURRENT PROFILES REMAIN QUITE DRY BELOW 700 MB HOWEVER MOISTURE ADVECTION LATE AFTERNOON AND INTO TONIGHT SHOULD HELP PUSH PWAT VALUES TO NEAR 1.6 INCHES OVER A NARROW CORRIDOR BY THIS EVENING. RECENT RAINFALL...ESPECIALLY SOUTHWEST INTO THE CENTRAL COUNTIES...HAVE PRODUCED NEAR SATURATED GROUND ENOUGH TO LOWER THE THREE HOUR FFG VALUES TO NEAR 1.5 TO 2.5 INCH RANGE AS A RESULT OF HIGH RUNOFF RATES. A WIDESPREAD ONE TO TWO INCH RAINFALL WITH SPOTTY THREE INCH AMOUNTS IS LIKELY OVERNIGHT. GIVEN THE LOW FFG VALUES...LOCAL FLASH FLOODING IS A POSSIBILITY. CONTINUE TO MONITOR THE NEED FOR HEADLINES OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON- BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE-GUTHRIE- MADISON-POLK-RINGGOLD-STORY-TAYLOR-UNION-WARREN. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...SMALL HYDROLOGY...MS AUG 14/DONAVON
Hazardous weather outlook, Aug 31, 4:07 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 407 PM CDT SUN AUG 31 2014 IAZ044>048-057>059-070>073-081>083-092>094-011000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ060-011000- POLK- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. IAZ004>007-015>017-023>028-033>039-049-050-061-062-074-075- 084>086-095>097-011000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE- DAVIS- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Aug 31, 10:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN 3 S POLK CITY 41.74N 93.72W
08/31/2014 M1.82 INCH POLK IA NWS EMPLOYEE
REPORTED AT NATIONAL WEATHER SERVICE: 1.82"
OF RAIN OVER ROUGHLY 90 MINUTES ENDING
1015PM/0315UTC HEAVY RAIN DURATION 1 HOUR 30
MINUTES.
&&
REPORTED AT NATIONAL WEATHER SERVICELocal storm report, Aug 31, 10:52 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
2.35 INCHES OF RAIN... OVER 1 HOUR 45 MINUTE
PERIOD ENDING 1045PM/0345UTC HEAVY RAIN
DURATION 1 HOUR 45 MINUTES.
&&Local storm report, Aug 31, 10:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST BAYARD 41.85N 94.56W
08/31/2014 E80 MPH GUTHRIE IA LAW ENFORCEMENT
PUBLIC REPORT RELAYED BY LAW ENFORCEMENT
0815 PM TSTM WND GST YALE 41.78N 94.36W
08/31/2014 E80 MPH GUTHRIE IA LAW ENFORCEMENT
PUBLIC REPORT PASSED ALONG BY LAW
ENFORCEMENT. POWER POLES AND LINES DOWN.
0925 PM TSTM WND GST 3 S IOWA FALLS 42.47N 93.26W
08/31/2014 M66 MPH HARDIN IA AWOS
REPORTED AT IOWA FALLS MUNICIPAL AIRPORT
0920 PM TSTM WND GST 5 E MINBURN 41.76N 93.93W
08/31/2014 M64 MPH DALLAS IA PUBLIC
0715 PM TSTM WND GST DENISON 42.02N 95.35W
08/31/2014 E63 MPH CRAWFORD IA AWOS
*** 1 INJ ***
MEASURED AT DENISON AWOS. EM REPORTS
MULTIPLE TREES DOWN AND INDIVIDUAL STRUCK BY
LIGHTNING. MULTIPLE POWER OUTAGES.
0856 PM TSTM WND GST 3 NNE DALLAS CENTER 41.72N 93.95W
08/31/2014 E60 MPH DALLAS IA AMATEUR RADIO
R16 AND 215TH STREET
0900 PM TSTM WND GST 1 E ELLSWORTH 42.31N 93.56W
08/31/2014 E60 MPH HAMILTON IA TRAINED SPOTTER
CALLED IN VIA SPOTTER 60MPH GUSTS
0934 PM TSTM WND GST 3 N STEAMBOAT ROCK 42.45N 93.07W
08/31/2014 E60 MPH HARDIN IA MESONET
0936 PM TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
08/31/2014 E60 MPH HARDIN IA MESONET
0812 PM TSTM WND GST AUDUBON 41.72N 94.93W
08/31/2014 M58 MPH AUDUBON IA MESONET
SCHOOLNET SITE
0840 PM TSTM WND GST PERRY 41.84N 94.10W
08/31/2014 M58 MPH DALLAS IA ASOS
0656 PM TSTM WND GST DOW CITY 41.93N 95.49W
08/31/2014 E50 MPH CRAWFORD IA PUBLIC
WIND GUST OF 50 MPH ESTIMATED BY PUBLIC,
RELAYED BY SHERIFF'S OFFICE
0910 PM HEAVY RAIN 2 S DAWSON 41.81N 94.22W
08/31/2014 E3.00 INCH DALLAS IA PUBLIC
THREE INCHES OF RAIN FELL IN 50 MINUTES.
HEAVY RAIN DURATION 50 MINUTES.
1045 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
2.35 INCHES OF RAIN... OVER 1 HOUR 45 MINUTE
PERIOD ENDING 1045PM/0345UTC HEAVY RAIN
DURATION 1 HOUR 45 MINUTES.
1048 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
RAINFALL SINCE 9 PM ... FELL IN 1 HOUR 45
MINUTES.
1050 PM HEAVY RAIN 2 NNW GRIMES 41.69N 93.80W
08/31/2014 M2.20 INCH POLK IA TRAINED SPOTTER
LITTLE BEAVER CREEK BANKFULL.
1014 PM HEAVY RAIN 1 ENE SAYLORVILLE 41.69N 93.61W
08/31/2014 E1.95 INCH POLK IA TRAINED SPOTTER
JUST SHY OF TWO INCHES OF RAIN SO FAR.
1015 PM HEAVY RAIN 3 S POLK CITY 41.74N 93.72W
08/31/2014 M1.82 INCH POLK IA NWS EMPLOYEE
REPORTED AT NATIONAL WEATHER SERVICE: 1.82"
OF RAIN OVER ROUGHLY 90 MINUTES ENDING
1015PM/0315UTC HEAVY RAIN DURATION 1 HOUR 30
MINUTES.
0645 PM HAIL DOW CITY 41.93N 95.49W
08/31/2014 E1.00 INCH CRAWFORD IA PUBLIC
PUBLIC REPORT OF 1" HAIL RELAYED BY
SHERIFF'S OFFICE
0600 PM TSTM WND DMG 4 NNW ELLSWORTH 42.36N 93.61W
08/31/2014 HAMILTON IA PUBLIC
LARGE TREES AND POWER POLE SNAPPED TSTM WND
DMG DURATION 5 MINUTES.
0740 PM TSTM WND DMG TEMPLETON 41.92N 94.94W
08/31/2014 CARROLL IA TRAINED SPOTTER
PLENTY OF TREE LIMBS DOWN...UP TO 2"
DIAMETER. TIME ESTIMATED BY RADAR.
0806 PM TSTM WND DMG DENISON 42.02N 95.35W
08/31/2014 CRAWFORD IA PUBLIC
10" DIAMETER TREES DOWN - "REPORT VIA SOCIAL
MEDIA"
0815 PM TSTM WND DMG JEFFERSON 42.02N 94.38W
08/31/2014 GREENE IA PUBLIC
TREES DOWN IN JEFFERSON - "REPORT VIA SOCIAL
MEDIA"
0838 PM FUNNEL CLOUD 3 SW BOONE 42.02N 93.92W
08/31/2014 BOONE IA TRAINED SPOTTER
STILL PRESENT NOW...
0849 PM TSTM WND DMG 1 SSW BAGLEY 41.83N 94.44W
08/31/2014 GUTHRIE IA EMERGENCY MNGR
TREE DOWN OVER ROAD. REPORTED AT 1247 QUAIL
RD. TIME ESTIMATED FROM RADAR.
0850 PM TSTM WND DMG ADEL 41.61N 94.03W
08/31/2014 DALLAS IA EMERGENCY MNGR
LARGE TREE DOWN ON POWER LINES ... TIME
ESTIMATED FROM RADAR.
0858 PM TSTM WND DMG 3 NNE DALLAS CENTER 41.73N 93.97W
08/31/2014 DALLAS IA TRAINED SPOTTER
POWER POLES SNAPPED IN HALF. TIME ESTIMATED
FROM RADAR.
0925 PM TSTM WND DMG 1 NNW WINDSOR HEIGHTS 41.62N 93.72W
08/31/2014 POLK IA PUBLIC
LIMBS OFF TREES. SIZE UNKNOWN. TIME
ESTIMATED FROM RADAR.
1016 PM FLASH FLOOD 6 W DALLAS CENTER 41.69N 94.09W
08/31/2014 DALLAS IA EMERGENCY MNGR
NUMEROUS LOCATIONS ON HIGHWAY 44 THROUGHOUT
THE COUNTY HAVE WATER OVER THE ROAD, IN SOME
PLACES 6-8 INCHES DEEP. HIGHWAY 169 NORTH OF
MINBURN WAS HAVING ISSUES WITH WATER OVER
THE ROAD.
1020 PM FLASH FLOOD 4 W GRANGER 41.76N 93.91W
08/31/2014 DALLAS IA TRAINED SPOTTER
WATER SEVERAL FEET DEEP OVER HIGHWAY F31
1043 PM FLASH FLOOD 2 ESE DES MOINES INT AIR41.52N 93.63W
08/31/2014 POLK IA FIRE DEPT/RESCUE
REPORTED AT SW 9TH AND LUSTER LANE. TWO
STALLED CARS. WATER 6 INCHES DEEP WITH A
CURRENT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 31, 11:04 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND GST BERKLEY 41.95N 94.11W
08/31/2014 E60 MPH BOONE IA EMERGENCY MNGR
REPORTED BY DALLAS COUNTY EM
0600 PM TSTM WND DMG 4 NNW ELLSWORTH 42.36N 93.61W
08/31/2014 HAMILTON IA PUBLIC
LARGE TREES AND POWER POLE SNAPPED TSTM WND
DMG DURATION 5 MINUTES.
0645 PM HAIL DOW CITY 41.93N 95.49W
08/31/2014 E1.00 INCH CRAWFORD IA PUBLIC
PUBLIC REPORT OF 1" HAIL RELAYED BY
SHERIFF'S OFFICE
0656 PM TSTM WND GST DOW CITY 41.93N 95.49W
08/31/2014 E50 MPH CRAWFORD IA PUBLIC
WIND GUST OF 50 MPH ESTIMATED BY PUBLIC,
RELAYED BY SHERIFF'S OFFICE
0715 PM TSTM WND GST DENISON 42.02N 95.35W
08/31/2014 E63 MPH CRAWFORD IA AWOS
*** 1 INJ ***
MEASURED AT DENISON AWOS. EM REPORTS
MULTIPLE TREES DOWN AND INDIVIDUAL STRUCK BY
LIGHTNING. MULTIPLE POWER OUTAGES.
0740 PM TSTM WND DMG TEMPLETON 41.92N 94.94W
08/31/2014 CARROLL IA TRAINED SPOTTER
PLENTY OF TREE LIMBS DOWN...UP TO 2"
DIAMETER. TIME ESTIMATED BY RADAR.
0806 PM TSTM WND DMG DENISON 42.02N 95.35W
08/31/2014 CRAWFORD IA PUBLIC
10" DIAMETER TREES DOWN - "REPORT VIA SOCIAL
MEDIA"
0812 PM TSTM WND GST AUDUBON 41.72N 94.93W
08/31/2014 M58 MPH AUDUBON IA MESONET
SCHOOLNET SITE
0815 PM TSTM WND GST BAYARD 41.85N 94.56W
08/31/2014 E80 MPH GUTHRIE IA LAW ENFORCEMENT
PUBLIC REPORT RELAYED BY LAW ENFORCEMENT
0815 PM TSTM WND GST YALE 41.78N 94.36W
08/31/2014 E80 MPH GUTHRIE IA LAW ENFORCEMENT
PUBLIC REPORT PASSED ALONG BY LAW
ENFORCEMENT. POWER POLES AND LINES DOWN.
0815 PM TSTM WND DMG JEFFERSON 42.02N 94.38W
08/31/2014 GREENE IA PUBLIC
TREES DOWN IN JEFFERSON - "REPORT VIA SOCIAL
MEDIA"
0838 PM FUNNEL CLOUD 3 SW BOONE 42.02N 93.92W
08/31/2014 BOONE IA TRAINED SPOTTER
STILL PRESENT NOW...
0840 PM TSTM WND GST PERRY 41.84N 94.10W
08/31/2014 M58 MPH DALLAS IA ASOS
0849 PM TSTM WND DMG 1 SSW BAGLEY 41.83N 94.44W
08/31/2014 GUTHRIE IA EMERGENCY MNGR
TREE DOWN OVER ROAD. REPORTED AT 1247 QUAIL
RD. TIME ESTIMATED FROM RADAR.
0850 PM TSTM WND DMG ADEL 41.61N 94.03W
08/31/2014 DALLAS IA EMERGENCY MNGR
LARGE TREE DOWN ON POWER LINES ... TIME
ESTIMATED FROM RADAR.
0856 PM TSTM WND GST 3 NNE DALLAS CENTER 41.72N 93.95W
08/31/2014 E60 MPH DALLAS IA AMATEUR RADIO
R16 AND 215TH STREET
0858 PM TSTM WND DMG 3 NNE DALLAS CENTER 41.73N 93.97W
08/31/2014 DALLAS IA TRAINED SPOTTER
POWER POLES SNAPPED IN HALF. TIME ESTIMATED
FROM RADAR.
0900 PM TSTM WND GST 1 E ELLSWORTH 42.31N 93.56W
08/31/2014 E60 MPH HAMILTON IA TRAINED SPOTTER
CALLED IN VIA SPOTTER 60MPH GUSTS
0910 PM HEAVY RAIN 2 S DAWSON 41.81N 94.22W
08/31/2014 E3.00 INCH DALLAS IA PUBLIC
THREE INCHES OF RAIN FELL IN 50 MINUTES.
HEAVY RAIN DURATION 50 MINUTES.
0920 PM TSTM WND GST 5 E MINBURN 41.76N 93.93W
08/31/2014 M64 MPH DALLAS IA PUBLIC
0925 PM TSTM WND GST 3 S IOWA FALLS 42.47N 93.26W
08/31/2014 M66 MPH HARDIN IA AWOS
REPORTED AT IOWA FALLS MUNICIPAL AIRPORT
0925 PM TSTM WND DMG 1 NNW WINDSOR HEIGHTS 41.62N 93.72W
08/31/2014 POLK IA PUBLIC
LIMBS OFF TREES. SIZE UNKNOWN. TIME
ESTIMATED FROM RADAR.
0934 PM TSTM WND GST 3 N STEAMBOAT ROCK 42.45N 93.07W
08/31/2014 E60 MPH HARDIN IA MESONET
0936 PM TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
08/31/2014 E60 MPH HARDIN IA MESONET
0948 PM HEAVY RAIN 1 N MINBURN 41.78N 94.03W
08/31/2014 U0.00 INCH DALLAS IA EMERGENCY MNGR
HEAVY RAIN ... RUNNING WATER OVER ROAD ON
HIGHWAY 169. TRAFFIC BEING DIVERTED - DEPTH
OF WATER AT LEAST SEVERAL INCHES DEEP.
1014 PM HEAVY RAIN 1 ENE SAYLORVILLE 41.69N 93.61W
08/31/2014 E1.95 INCH POLK IA TRAINED SPOTTER
JUST SHY OF TWO INCHES OF RAIN SO FAR.
1015 PM HEAVY RAIN 3 S POLK CITY 41.74N 93.72W
08/31/2014 M1.82 INCH POLK IA NWS EMPLOYEE
REPORTED AT NATIONAL WEATHER SERVICE: 1.82"
OF RAIN OVER ROUGHLY 90 MINUTES ENDING
1015PM/0315UTC HEAVY RAIN DURATION 1 HOUR 30
MINUTES.
1016 PM FLASH FLOOD 6 W DALLAS CENTER 41.69N 94.09W
08/31/2014 DALLAS IA EMERGENCY MNGR
NUMEROUS LOCATIONS ON HIGHWAY 44 THROUGHOUT
THE COUNTY HAVE WATER OVER THE ROAD, IN SOME
PLACES 6-8 INCHES DEEP. HIGHWAY 169 NORTH OF
MINBURN WAS HAVING ISSUES WITH WATER OVER
THE ROAD.
1020 PM FLASH FLOOD 4 W GRANGER 41.76N 93.91W
08/31/2014 DALLAS IA TRAINED SPOTTER
WATER SEVERAL FEET DEEP OVER HIGHWAY F31
1043 PM FLASH FLOOD 2 ESE DES MOINES INT AIR41.52N 93.63W
08/31/2014 POLK IA FIRE DEPT/RESCUE
REPORTED AT SW 9TH AND LUSTER LANE. TWO
STALLED CARS. WATER 6 INCHES DEEP WITH A
CURRENT.
1045 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
2.35 INCHES OF RAIN... OVER 1 HOUR 45 MINUTE
PERIOD ENDING 1045PM/0345UTC HEAVY RAIN
DURATION 1 HOUR 45 MINUTES.
1048 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
RAINFALL SINCE 9 PM ... FELL IN 1 HOUR 45
MINUTES.
1050 PM HEAVY RAIN 2 NNW GRIMES 41.69N 93.80W
08/31/2014 M2.20 INCH POLK IA TRAINED SPOTTER
LITTLE BEAVER CREEK BANKFULL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 31, 11:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 2 SSW KNOXVILLE 41.30N 93.11W
08/31/2014 M71 MPH MARION IA AWOS
REPORTED AT KNOXVILLE MUNICIPAL AIRPORT
&&
REPORTED AT KNOXVILLE MUNICIPAL AIRPORTLocal storm report, Aug 31, 11:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST 2 SSW PRAIRIE CITY 41.57N 93.26W
08/31/2014 M59 MPH JASPER IA MESONET
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 50 min |
| Aug 31, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 46 min |
| Aug 31, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 42 min |
| Aug 31, 7:44 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas, Webster | 46 min |
| Aug 31, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 65 min |
| Aug 31, 8:02 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 88 min |
| Aug 31, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 58 min |
| Aug 31, 8:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 54 min |
| Aug 31, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 52 min |
| Aug 31, 8:27 PM CDT | Tornado Warning | DMX | Calhoun, Hamilton, Webster | 33 min |
| Aug 31, 8:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 59 min |
| Aug 31, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 57 min |
| Aug 31, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more | 48 min |
| Aug 31, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 60 min |
| Aug 31, 9:46 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Aug 31, 9:55 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 50 min |
| Aug 31, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Warren | 51 min |
| Aug 31, 10:10 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Aug 31, 10:54 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Madison, Marion, Warren | 6 hr |
| Sep 1, 12:31 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Sep 1, 11:11 AM CDT | River Flood Warning | DMX | Polk | 66 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.